Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244256] of Thomas P. Witelski


Papers Published

  1. Witelski, TP; Bowen, M, ADI schemes for higher-order nonlinear diffusion equations, Applied Numerical Mathematics, vol. 45 no. 2-3 (May, 2003), pp. 331-351 [S0168-9274(02)00194-0], [doi]
    (last updated on 2018/12/13)

    Alternating Direction Implicit (ADI) schemes are constructed for the solution of two-dimensional higher-order linear and nonlinear diffusion equations, particularly including the fourth-order thin film equation for surface tension driven fluid flows. First and second-order accurate schemes are derived via approximate factorization of the evolution equations. This approach is combined with iterative methods to solve nonlinear problems. Problems in the fluid dynamics of thin films are solved to demonstrate the effectiveness of the ADI schemes. © 2002 IMACS. Published by Elsevier Science B.V. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320